MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Catalog Number 119312M
Medical Device Problem Codes Material Fragmentation (1261); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device was not returned.
 
Event or Problem Description
It was reported that temperature sensing foley catheter deflated and when it came out staff noticed the entire ballon section was missing.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample is available.A potential root cause for this failure could be " wall thickness too thin".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿lubri-sil®i.C.Anti-microbial all-silicone foley catheter with bard® hydrogel and bacti-guard®* silver alloy coating.100% latex-free infection control temperature-sensing 400-series foley catheter warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Do not aspirate urine through drainage funnel wall.Aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone balloon foley catheters.As with all temperature probes: in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature-sensing catheter at the extension cable before activating electrosurgical or other types of direct coupled rf energy sources.Warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.Refer to the instructions for use.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.Valve type: use luer slip syringe.Do not use needle.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.Recommended inflation capacities 14 fr.And larger (5cc balloon): use 10cc sterile water.Do not exceed recommended capacities.Visually inspect the product for any imperfections or surface deterioration prior to use.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection¿.At the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Note: compatible with appropriate 400-series temperature monitors.Interchangeability + 0.2oc at 37oc.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Utis account for 40% of nosocomial infections1 in vitro testing of bacterial adherence demonstrates that the lubri-sil i.C.Foley catheter coating reduces adhesion of the bacteria most commonly associated with nosocomial utis2¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that temperature sensing foley catheter deflated and when it came out staff noticed the entire balloon section was missing.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18703197
Report Number1018233-2024-00730
Device Sequence Number7396130
Product Code MJC
UDI-Device Identifier00801741039898
UDI-Public(01)00801741039898
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Catalogue Number119312M
Device Lot NumberNGEZ2121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown